Originally Posted by tetonteri66
Have you seen a spine specialist for your lower back pain? It would be important to know what is causing the pain. Have you had a MRI or is the doctor guessing that you have arthritis? If not, I would suggest that you make an appointment with a spine specialist -- this would be either a fellowship-trained orthopedic spine surgeon or a neurosurgeon who limit their practice to issues of the neck and back.
You may have an issue in addition to the arthritis that is causing you pain...something like a bulging or herniated disc or something similar.
If you aren't worried about the side effects of hydrocodone, I wouldn't think you'd be too concerned about tramadol. It does have acetaminophen in it, so be sure you do not drink any alcohol while using the drug.
Depending on what is wrong with your lower lumbar area, you may need to modify your activities for a while to allow some healing. Depending on what is wrong, you may find that some of your activities will hasten the degeneration in your spine, so you may want to make some lifestyle changes. You can't make these decisions if you don't really know specifically what is causing your pain.
He did X-rays but no MRI. Would they see a herniated disc in an x-ray? I've had the pain for several years, it has not increased but accept for taking the Hyrocodone it hasn't really gotten any better. I was concerned about the side effects of Tramodol because they look WAY worse then Hydrocodone but I guess it's hard to tell by reading stuff on the internet. I may just need to look for another doctor.